Alert archive / Nevada / Winter Storm Warnings in 2011
Winter Storm Warning 6, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at Oct 4, 2011, 2:30 PM PDT for 4 counties in Nevada. It took effect at Oct 5, 2011, 11:00 AM PDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2011, 2:30 PM PDT (21:30 UTC)
- In effect from
- Oct 5, 2011, 11:00 AM PDT
- Expired
- Oct 6, 2011, 2:41 AM PDT
- In force
- 16 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
640 WWUS45 KLKN 042130 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 230 PM PDT TUE OCT 4 2011 ...FIRST WINTER STORM OF THE SEASON COMING TO NEVADA... .A POTENT WINTER STORM WILL AFFECT NEVADA WEDNESDAY AND THURSDAY. HEAVY SNOWFALL IS EXPECTED ACROSS THE HIGHER ELEVATIONS...MAINLY ABOVE 7000 FEET. HEAVY SNOW AND STRONG WINDS WILL MAKE TRAVEL IN THE MOUNTAINS VERY DIFFICULT TO IMPOSSIBLE WEDNESDAY THROUGH THURSDAY. NVZ013-031-034-035-037-051200- /O.UPG.KLKN.WS.A.0004.111005T1800Z-111007T0000Z/ /O.NEW.KLKN.WS.W.0006.111005T1800Z-111007T0000Z/ NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...LAMOILLE CANYON... HARRISON PASS...CONNORS PASS...AUSTIN SUMMIT...PINTO SUMMIT 230 PM PDT TUE OCT 4 2011 ...WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM PDT THURSDAY ABOVE 7000 FEET... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING ABOVE 7000 FEET FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM PDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: WIDESPREAD ACCUMULATIONS OF 12 TO 18 INCHES. HIGHEST PEAKS AND SOME NORTHWEST FACING SLOPES MAY RECEIVE UP TO TWO FEET OF SNOW. * ELEVATION: HEAVY SNOWFALL IS EXPECTED ABOVE 7000 FEET. THE HIGHEST ACCUMULATIONS WILL OCCUR ABOVE 9000 FEET. * TIMING: HEAVY SNOW WILL BEGIN FALLING ABOVE 7000 FEET WEDNESDAY AFTERNOON...WITH THE HEAVIEST SNOW FALLING DURING THE LATE AFTERNOON AND EVENING HOURS WEDNESDAY. NUMEROUS SNOW SHOWERS WILL CONTINUE THROUGH THURSDAY...ESPECIALLY IN NORTHEAST NEVADA AND ON NORTHWEST FACING SLOPES. * LOCATIONS INCLUDE: CONNORS PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN SUMMIT...PINTO SUMMIT * WINDS: SOUTHWEST 25 TO 35 MPH SHIFTING TO THE NORTHWEST 20 TO 30 MPH. GUSTS OF 40 TO 50 MPH ARE LIKELY...ESPECIALLY IN FAVORED PASSES AND CANYONS. * IMPACTS: HEAVY SNOW WILL MAKE TRAVEL OVER THE HIGHER PASSES DIFFICULT TO IMPOSSIBLE BY WEDNESDAY NIGHT. TRAVEL DIFFICULTIES ARE LIKELY TO CONTINUE THROUGH THURSDAY...ESPECIALLY IN NORTHEASTERN NEVADA. ALTHOUGH SNOW WILL BE WET...SOME AREAS OF BLOWING AND DRIFTING SNOW CAN BE EXPECTED. HUNTERS AND HIKERS ARE URGED TO TAKE EXTRA PRECAUTIONS OR CANCEL THEIR MOUNTAIN PLANS WEDNESDAY THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TURNER
3 follow-up statements
730 WWUS45 KLKN 051018 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 318 AM PDT WED OCT 5 2011 ...FIRST WINTER STORM OF THE SEASON COMING TO NEVADA... .A POTENT WINTER STORM WILL AFFECT NEVADA WEDNESDAY AND THURSDAY. HEAVY SNOWFALL IS EXPECTED ACROSS THE HIGHER ELEVATIONS...MAINLY ABOVE 7000 FEET. HEAVY SNOW AND STRONG WINDS WILL MAKE TRAVEL IN THE MOUNTAINS VERY DIFFICULT TO IMPOSSIBLE WEDNESDAY THROUGH THURSDAY. NVZ013-031-034-035-037-052230- /O.CON.KLKN.WS.W.0006.111005T1800Z-111007T0000Z/ NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...LAMOILLE CANYON... HARRISON PASS...CONNORS PASS...AUSTIN SUMMIT...PINTO SUMMIT 318 AM PDT WED OCT 5 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THURSDAY ABOVE 7000 FEET... A WINTER STORM WARNING ABOVE 7000 FEET REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THURSDAY. * SNOW ACCUMULATIONS: WIDESPREAD ACCUMULATIONS OF 12 TO 18 INCHES. HIGHEST PEAKS AND SOME NORTHWEST FACING SLOPES MAY RECEIVE UP TO TWO FEET OF SNOW. * ELEVATION: ABOVE 7000 FEET. * TIMING: HEAVY SNOW WILL BEGIN FALLING ABOVE 7000 FEET WEDNESDAY AFTERNOON...WITH THE HEAVIEST SNOW FALLING DURING THE LATE AFTERNOON AND EVENING HOURS WEDNESDAY. NUMEROUS SNOW SHOWERS WILL CONTINUE THROUGH THURSDAY...ESPECIALLY IN NORTHEAST NEVADA AND ON NORTHWEST FACING SLOPES. * LOCATIONS INCLUDE: CONNORS PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN SUMMIT...PINTO SUMMIT * WINDS: SOUTHWEST 25 TO 35 MPH SHIFTING TO THE NORTHWEST 20 TO 30 MPH. GUSTS OF 40 TO 50 MPH ARE LIKELY...ESPECIALLY IN FAVORED PASSES AND CANYONS. * IMPACTS: HEAVY SNOW WILL MAKE TRAVEL OVER THE HIGHER PASSES DIFFICULT TO IMPOSSIBLE BY WEDNESDAY NIGHT. TRAVEL DIFFICULTIES ARE LIKELY TO CONTINUE THROUGH THURSDAY... ESPECIALLY IN NORTHEASTERN NEVADA. ALTHOUGH SNOW WILL BE WET...SOME AREAS OF BLOWING AND DRIFTING SNOW CAN BE EXPECTED. HUNTERS AND HIKERS ARE URGED TO TAKE EXTRA PRECAUTIONS OR CANCEL THEIR MOUNTAIN PLANS WEDNESDAY THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
960 WWUS45 KLKN 052204 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 304 PM PDT WED OCT 5 2011 ...COLD WINTER STORM WILL CONTINUE TO AFFECT NORTHERN NEVADA THIS EVENING... NVZ013-031-034-035-037-061015- /O.CON.KLKN.WS.W.0006.000000T0000Z-111007T0000Z/ NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...LAMOILLE CANYON... HARRISON PASS...CONNORS PASS...AUSTIN SUMMIT...PINTO SUMMIT 304 PM PDT WED OCT 5 2011 ...WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY ABOVE 7000 FEET... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW ABOVE 7000 FEET REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 4 TO 8 INCHES ARE POSSIBLE. THE HIGHEST PEAKS AND SOME NORTHWEST FACING SLOPES MAY RECEIVE AN ADDITIONAL 8 TO 12 INCHES OF SNOW. * ELEVATION: ABOVE 7000 FEET. * TIMING: HEAVY SNOW AND BLOWING SNOW WILL CONTINUE THIS EVENING. AS WINDS SWITCH TO A NORTHWEST DIRECTION...NORTHWEST FACING SLOPES WILL SEE A CONTINUATION OF THE HEAVY SNOW THIS EVENING AND THURSDAY. * LOCATIONS INCLUDE: CONNORS PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN SUMMIT...PINTO SUMMIT * WINDS: SOUTHWEST 25 TO 35 MPH SHIFTING TO THE NORTHWEST 20 TO 30 MPH. GUSTS OF 40 TO 50 MPH ARE LIKELY...ESPECIALLY IN FAVORED PASSES AND CANYONS. * IMPACTS: HEAVY SNOW WILL MAKE TRAVEL OVER THE HIGHER PASSES DIFFICULT TO IMPOSSIBLE TONIGHT. TRAVEL DIFFICULTIES ARE LIKELY TO CONTINUE THROUGH THURSDAY... ESPECIALLY IN NORTHEASTERN NEVADA. ALTHOUGH SNOW WILL BE WET...SOME AREAS OF BLOWING AND DRIFTING SNOW CAN BE EXPECTED. HUNTERS AND HIKERS ARE URGED TO TAKE EXTRA PRECAUTIONS OR CANCEL THEIR MOUNTAIN PLANS TONIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
356 WWUS45 KLKN 060941 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 241 AM PDT THU OCT 6 2011 NVZ013-031-034-035-037-061045- /O.CAN.KLKN.WS.W.0006.000000T0000Z-111007T0000Z/ NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...LAMOILLE CANYON... HARRISON PASS...CONNORS PASS...AUSTIN SUMMIT...PINTO SUMMIT 241 AM PDT THU OCT 6 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER STORM WARNING. LIGHT SNOW SHOWERS WILL CONTINUE THIS MORNING...HOWEVER LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Oct 4, 3:57 AM PDT, 10 hours 33 minutes earlier.
Area forecast discussion, Oct 4, 3:57 AM PDT, 10 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 357 AM PDT TUE OCT 4 2011 .SYNOPSIS...A STORM SYSTEM WILL EXIT THE REGION TODAY BUT NOT BEFORE BRINGING SOME MORE SHOWERS AND A FEW THUNDERSTORMS TO PARTS OF THE SILVER STATE. A MUCH MORE POWERFUL COLD FRONT WILL BRING RAIN AND BELOW NORMAL TEMPERATURES TO THE REGION ON WEDNESDAY...WITH SNOW POSSIBLY REACHING THE VALLEY FLOORS WEDNESDAY NIGHT INTO THURSDAY AND HEAVY SNOW POSSIBLE IN THE MOUNTAINS. && .SHORT TERM...TODAY THROUGH WEDNESDAY. LEADING SYSTEM CURRENTLY MAKING ITS WAY ACROSS THE REGION IN ADVANCE OF THE MAIN SYSTEM WHICH WILL MOVE THROUGH ON WEDNESDAY. RIGHT REAR JET QUAD WILL KEEP PRECIP GOING...WITH ENOUGH INSTABILITY TO PROVIDE AN OCCASIONAL LIGHTNING STRIKE...THROUGH AT LEAST THIS MORNING ACROSS MUCH OF THE CWA...GRADUALLY SHIFTING EASTWARD AS WE HEAD INTO THIS AFTERNOON. JET DYNAMICS MOVE AWAY THIS AFTERNOON BUT ENOUGH INSTABILITY WILL REMAIN VIA INSOLATION TO KEEP SOME SHOWERS AND AN ISOLATED THUNDERSTORM DEVELOPING ACROSS EASTERN NEVADA. LULL DEVELOPS TONIGHT AS WE GET IN BETWEEN THIS LEADING SYSTEM AND THE MAIN ONE. DIVING TROUGH WILL BRING JET DYNAMICS BACK LATER TUESDAY NIGHT AS WE GET INTO THE LEFT FRONT QUAD OF THE NEXT JET STREAK. PLENTY OF DIFLUENCE ALOFT AS CLOSED LOW SINKS SOUTHEASTWARD TOWARD US...ALONG WITH VERY POTENT FRONTOGENESIS ALONG THE COLD FRONT AS IT PLOWS ACROSS THE STATE ON WEDNESDAY. ALL IN ALL...LOOKING AT A RELATIVELY WET WEDNESDAY. WINDS MAY TOUCH WIND ADVISORY LEVELS AHEAD OF THE FRONT...ESPECIALLY IN WHITE PINE COUNTY WHERE WINDS AT THE TOP OF THE MIXED LAYER REACH 40 KNOTS...SO ISSUED WIND ADVISORY FOR WHITE PINE FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. SNOW LEVELS WILL START TO COME DOWN FAST WEDNESDAY AFTERNOON BEHIND THE COLD FRONT...BUT DO NOT THINK THEY REACH THE VALLEY FLOORS UNTIL WEDNESDAY NIGHT. NEVERTHELESS...WITH HEAVY PRECIP CHANGING TO SNOW WEDNESDAY AFTERNOON AND CONTINUING AS SNOW SHOWERS THROUGH THURSDAY...AND WITH THIS BEING THE FIRST EVENT OF THE YEAR...FELT IT PRUDENT TO ISSUE A WINTER STORM WATCH ABOVE 7000 FEET FOR MOST OF THE CWA. SOME AREAS MAY NOT HIT WARNING LEVELS...BUT THIS WILL BECOME CLEARER AS WE APPROACH THE EVENT. GENERALLY LOOKING AT A QUARTER TO THREE QUARTERS OF AN INCH OF LIQUID ACROSS THE VALLEYS OF THE CWA WITH THIS SYSTEM THROUGH LATE WEDNESDAY...WITH MORE IN THE MOUNTAINS AND MORE AFTERWARDS. TEMPERATURES TODAY WILL BE APPROXIMATELY 10 DEGREES OR SO COOLER THAN READINGS ON MONDAY WERE...WHICH IS CLOSE TO NORMAL FOR EARLY OCTOBER. ANOTHER 10 OR SO DEGREE DROP IS EXPECTED WEDNESDAY WITH THE NEXT COLD FRONT AND PLENTY OF PRECIPITATION. LOWS TONIGHT SHOULD STAY RELATIVELY MILD HOWEVER WITH THE CLOUDS AND SHOWERS AROUND...WITH READINGS SIGNIFICANTLY ABOVE NORMAL. RCM .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. MODELS ARE IN VERY GOOD AGREEMENT THROUGH FRIDAY...THEN INCONSISTENCIES AND UNCERTAINTIES DEVELOP FOR THE FRIDAY NIGHT THROUGH MONDAY PERIOD. HOWEVER MOST OF THE WEATHER FROM THE INCOMING STRONG STORM SYSTEM WILL HAVE MOVED EAST BY FRIDAY. A MOIST STORM SYSTEM WILL BE MOVING THROUGH BRINGING RAIN AND SNOW TO THE VALLEYS WITH LITTLE ACCUMULATION DUE TO THE GROUND WARMTH THIS EARLY IN THE SEASON. HOWEVER MOUNTAINS COULD SEE 5-10 INCHES OF SNOW. TEMPERATURES WILL DIP TO FREEZING EACH MORNING BEGINNING THURSDAY MORNING. PREPARATIONS SHOULD BE MADE TO WINTERIZE HOMES AND AUTOMOBILES FOR THE WEATHER CHANGE IN THE NEXT COUPLE DAYS. HUNTERS AND OUTDOOR ACTIVITIES...AS WELL AS LIVESTOCK...WILL BE ADVERSELY AFFECTED BY A VERY STRONG STORM BEGINNING WEDNESDAY. WEDNESDAY NIGHT. THE MOST SNOW ACCUMULATION COULD OCCUR WEDNESDAY NIGHT AS THE FRONT CONTINUES TO MOVE THROUGH THE EASTERN CWFA. 5500 FEET ELEVATIONS ALL ACROSS THE EASTERN PORTION OF THE STATE COULD RECEIVE UP TO 3 INCHES OF SNOWFALL OVERNIGHT AS A 545DM LOW PASSES DIRECTLY OVER NORTHERN NEVADA. SNOW SHOULD STICK TO ELEVATED SURFACES SUCH AS TREES AND CARS BUT ACCUMULATIONS ON ROADWAYS WILL BE MINIMAL. HIGHER ELEVATIONS COULD RECEIVE AROUND 6 INCHES OF SNOWFALL. SNOW LEVELS WILL LOWER TO THE VALLEY FLOORS BEHIND THE FRONT. THURSDAY THROUGH FRIDAY. COLD AIR WILL FUNNEL IN BEHIND THE TROUGH AND HIGH TEMPERATURES WILL STRUGGLE TO GET OUT OF THE MID 40S. ALTHOUGH SNOW LEVELS WILL RISE TO AROUND 6000 FEET...NORTHEAST NEVADA COULD BE ESPECIALLY HARD-HIT ABOVE THIS ELEVATION WITH WRAP-AROUND MOISTURE. FRIDAY NIGHT THROUGH NEXT MONDAY. MODELS ARE SOMEWHAT IN DISAGREEMENT FOR THIS PERIOD. ALTHOUGH PRECIPITATION COULD LINGER OVER NE NV...IN GENERAL IT APPEARS THAT ANOTHER TROUGH WILL BE ENTERING THE PACIFIC ARENA AND THE LKN CWFA WILL BE IN A SHORT WAVE RIDGE PATTERN THAT WILL HELP DRY OUT THE GREAT BASIN A BIT AND MODERATE TEMPERATURES. STORM SYSTEM APPEARS PROGRESSIVE ENOUGH TO ALLOW SKIES TO CLEAR ACROSS MUCH OF NEVADA BY SUNRISE SATURDAY. A HARD/KILLING FREEZE IS LIKELY IN THE AREAS THAT DO CLEAR. WITH THE WET GROUND...WIDESPREAD FROST CAN BE EXPECTED AS WELL WITH LOWS WELL DOWN INTO THE 20S. && .AVIATION...A COLD FRONT WILL BE MOVING THROUGH THE GREAT BASIN TODAY. WINDS WILL BE STRONG AHEAD OF THE FRONT. SHOWERS AND THUNDERSTORMS WITH WIND GUSTS TO 50 MPH WILL GENERALLY SHIFT EAST AS THE DAY WEARS ON AND WILL AFFECT KEKO AND KELY UNTIL LATE AFTERNOON. VISIBILITY COULD BE REDUCED TO 5 SM IN THUNDERSTORMS WITH MODERATE RAIN. && .FIRE WEATHER...FIRE SEASON WILL LIKELY WRAP UP IN THE NEXT FEW DAYS AS THE FIRST WIDESPREAD WINTER-LIKE STORM OF THE SEASON BRINGS SIGNIFICANT PRECIPITATION TO THE ENTIRE REGION. SHOWERS OVERNIGHT HAVE ALREADY BROUGHT SOME WETTING RAINS TO A FAIR PORTION OF THE REGION...ESPECIALLY AREAS CLOSER TO THE UTAH BORDER. SHOWERS WILL LINGER TODAY IN EASTERN NEVADA BUT LIKELY DIMINISH IN THE WEST. WINDS WILL BE CONSIDERABLY LIGHTER TODAY AS COMPARED TO YESTERDAY...AND WHEN COMBINED WITH LOWER TEMPERATURES AND HIGHER HUMIDITY...FIRE SPREAD WILL BE MUCH REDUCED. SIGNIFICANT RAINFALL AND MUCH COOLER TEMPERATURES WILL LIKELY HELP TO EXTINGUISH MOST FIRES BY THURSDAY. RCM && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON ABOVE 7000 FEET FOR NORTHERN ELKO COUNTY...NORTHERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. WIND ADVISORY FROM 8 AM TO 8 PM PDT WEDNESDAY FOR WHITE PINE COUNTY. && 93/92/92/93
Hazardous weather outlook, Oct 4, 3:47 AM PDT, 10 hours 43 minutes before
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
In the hours before
Special weather statement, Oct 4, 2:00 PM PDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 200 PM PDT TUE OCT 4 2011 NVZ013-030>033-035>037-051200- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT... JACKPOT...WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN... WELLS...SILVER ZONE PASS...WEST WENDOVER...ELY...RUTH...MCGILL... BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY 200 PM PDT TUE OCT 4 2011 ...FIRST WINTER STORM OF THE SEASON HEADING TO NEVADA... A VERY STRONG PACIFIC STORM SYSTEM WILL BRING A DRAMATIC CHANGE TO MUCH WETTER...MUCH COLDER WEATHER TO NEVADA WEDNESDAY THROUGH FRIDAY. THE STORM SYSTEM...CENTERED OFF THE WASHINGTON COAST IN THE EASTERN PACIFIC THIS AFTERNOON...WILL ARRIVE IN NORTHWEST NEVADA DURING THE DAY WEDNESDAY. EXPECT WIDESPREAD RAIN TO DEVELOP OVER ALL OF NEVADA AS THIS OCCURS...WITH MODERATE TO OCCASIONALLY HEAVY RAIN DURING THE DAYLIGHT HOURS WEDNESDAY. A STRONG COLD FRONT WILL SWEEP THROUGH NEVADA ALSO ON WEDNESDAY...WITH SNOW LEVELS FALLING BY THE AFTERNOON HOURS. POPULATED VALLEYS ARE EXPECTED TO REMAIN ALL RAIN THROUGH THE DAY WEDNESDAY. HEAVY WET SNOW WILL BEGIN ACCUMULATING ON ALL MOUNTAINS ABOVE 7000 FEET. CONDITIONS WILL DETERIORATE RAPIDLY IN THE MOUNTAINS WEDNESDAY AFTERNOON...AND ANY HUNTERS AND HIKERS WILL BE AFFECTED BY VERY INCLEMENT CONDITIONS. WEDNESDAY NIGHT...MUCH COLDER AIR WILL INVADE ALL OF NEVADA WITH SNOW LEVELS FALLING TO NEAR 5000 FEET. CONFIDENCE IS HIGH THAT IT WILL BE COLD ENOUGH TO SUPPORT SNOWFALL FOR MANY VALLEY LOCATIONS. HOWEVER...SEVERAL COMPUTER MODELS ARE NOW FORECASTING THE CORE OF THE STORM TO TRACK FURTHER NORTH ACROSS FAR NORTHERN NEVADA. THIS SCENARIO WOULD ALLOW DRY AIR TO SWEEP INTO MUCH OF NEVADA BY THURSDAY MORNING...AND AT LEAST TEMPORARILY STOP PRECIPITATION. THIS DRIER AIR WOULD REDUCE SNOW AMOUNTS FOR VALLEY LOCATIONS AND ADDS UNCERTAINTY TO THE FORECAST. AT THIS TIME...ELEVATIONS FROM 5500 TO 7000 FEET ARE MOST LIKELY TO EXPERIENCE ACCUMULATIONS ON ELEVATED SURFACES...SUCH AS TREES AND CARS. A GENERAL 1 TO 3 INCHES IS POSSIBLE FROM 5500 TO 7000 FEET...WITH MUCH HIGHER ACCUMULATIONS ABOVE 7000 FEET. WARM GROUND TEMPERATURES WILL ENSURE THAT MOST ROADWAYS BELOW 6000 FEET WILL REMAIN WET. THURSDAY...EXPECT A VERY COLD RAW DAY ACROSS NEVADA...AS THE STORM ONLY SLOWLY EXITS INTO UTAH. NUMEROUS RAIN...SNOW...AND SNOW PELLET SHOWERS WILL CONTINUE ACROSS NORTHEAST NEVADA THROUGH THURSDAY...WITH ADDITIONAL ACCUMULATIONS EXPECTED ABOVE 5500 FEET. RESIDENTS SHOULD PREPARE FOR MUCH COLDER WEATHER THURSDAY...WITH DAYTIME HIGHS ONLY IN THE 40S. THE STORM SYSTEM WILL BE IN NO HURRY TO LEAVE NEVADA...WITH RAIN AND SNOW SHOWERS PERSISTING ACROSS NORTHEAST NEVADA THROUGH AT LEAST MIDDAY FRIDAY. FINALLY...CLEARING SKIES ARE EXPECTED SATURDAY MORNING. THIS WILL ALLOW FOR WIDESPREAD FROST AND A KILLING FREEZE FOR MANY LOCATIONS SATURDAY MORNING. TURNER
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 1:49 AM PDT | Special Weather Statement | LKN | Elko | 26 min |
| Oct 4, 2:14 AM PDT | Special Weather Statement | LKN | Elko | 46 min |
| Oct 4, 3:01 AM PDT | Winter Storm Watch | LKN | Elko, Eureka, Lander, White Pine | 11 hr |
| Oct 4, 3:05 AM PDT | Wind Advisory | LKN | White Pine | 40 hr |
Nearby
Winter Storm Warnings in Nevada, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.